Alert archive / Alabama / River Flood Warnings in 2021

River Flood Warning 11, NWS Huntsville, AL

March 29, 2021Lawrence County, Alabama

NWS Huntsville, AL issued this river flood warning at Mar 29, 2021, 8:33 AM CDT for Lawrence County, Alabama. It took effect at Mar 29, 2021, 7:00 PM CDT. It was in force for 11 hr.

The area

The outline as issued.

The facts

Issued
Mar 29, 2021, 8:33 AM CDT (13:33 UTC)
In effect from
Mar 29, 2021, 7:00 PM CDT
Expired
Mar 30, 2021, 5:46 AM CDT
In force
11 hr
Issued by
NWS Huntsville, AL
Area
Storm-based polygon
Flood severity
Minor

County Lawrence County, AL

The radar

The Northeast Alabama radar (KHTX), 119 km from the middle of the area, began a volume at 13:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Nance Creek (AL) at Courtland (BNAA1). The gauge peaked at 13.83 ft at Mar 29, 2021, 10:00 AM CDT.

actionminormoderate101503/29
Action stage
12 ft
Minor stage
14 ft
Moderate stage
16 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03586500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

469 
WGUS44 KHUN 291333
FLWHUN

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Huntsville AL
833 AM CDT Mon Mar 29 2021

...The National Weather Service in Huntsville AL has issued a Flood 
Warning for the following rivers in Alabama...

  Big Nance Creek AT Courtland affecting Lawrence County.

For the BIG NANCE CREEK...including Courtland...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.

The next statement will be issued this evening at 830 PM CDT.

&&


ALC079-300145-
/O.NEW.KHUN.FL.W.0011.210330T0000Z-210330T0600Z/
/BNAA1.1.ER.210330T0000Z.210330T0000Z.210330T0000Z.NO/
833 AM CDT Mon Mar 29 2021

The National Weather Service in Huntsville has issued a

* Flood Warning for
  the Big Nance Creek AT Courtland.
* From this evening to late tonight.
* At 7:30 AM CDT Monday the stage was 13.4 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise to 14.0 feet this evening. It will 
  then fall below  Action Stage, 12 feet, by midday Tuesday and is 
  expected to remain below flood and action stage for the remainder 
  of the week.
* Impact...At 14.0 feet, Lowland flooding begins on the left bank of 
  the river.
* Flood History...This crest compares to a previous crest of 14.6 
  feet on 01/18/2006.


&&

LAT...LON 3479 8742 3476 8733 3468 8725 3457 8728
      3458 8741

$$

AMP
3 follow-up statements
814 
WGUS84 KHUN 291911
FLSHUN

Flood Statement
National Weather Service Huntsville AL
211 PM CDT Mon Mar 29 2021

...The Flood Warning continues for the following rivers in Alabama...

  Big Nance Creek AT Courtland affecting Lawrence County.

For the BIG NANCE CREEK...including Courtland...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.

The next statement will be issued late tonight at 100 AM CDT.

&&


ALC079-300600-
/O.CON.KHUN.FL.W.0011.210330T0000Z-210330T0600Z/
/BNAA1.1.ER.210330T0000Z.210330T0000Z.210330T0000Z.NO/
211 PM CDT Mon Mar 29 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Big Nance Creek AT Courtland.
* From this evening to late tonight.
* At 2:00 PM CDT Monday the stage was 13.8 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 14.0 feet 
  this evening.
* Impact...At 14.0 feet, Lowland flooding begins on the left bank of 
  the river.
* Flood History...This crest compares to a previous crest of 14.6 
  feet on 01/18/2006.


&&

LAT...LON 3479 8742 3476 8733 3468 8725 3457 8728
      3458 8741

$$

AMP
575 
WGUS84 KHUN 300149
FLSHUN

Flood Statement
National Weather Service Huntsville AL
849 PM CDT Mon Mar 29 2021

...The Flood Warning is extended for the following rivers in 
Alabama...

  Big Nance Creek AT Courtland affecting Lawrence County.

For the BIG NANCE CREEK...including Courtland...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Caution is urged when walking near riverbanks.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Additional information is available at www.weather.gov.

The next statement will be issued Tuesday morning at 900 AM CDT.

&&


ALC079-301400-
/O.EXT.KHUN.FL.W.0011.000000T0000Z-210330T1400Z/
/BNAA1.1.ER.210330T0049Z.210330T0600Z.210330T0800Z.NO/
849 PM CDT Mon Mar 29 2021

...The Flood Warning is now in effect until late tomorrow morning...

The Flood Warning continues for
  the Big Nance Creek AT Courtland.
* Until Tuesday morning.
* At 10:30 AM CDT Monday the stage was 13.8 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage this evening to 
  14.1 feet just after midnight. It will then fall below flood stage 
  late tonight to 9.0 feet and begin rising again early Thursday 
  morning. It will rise to 9.2 feet early Thursday afternoon. It 
  will then fall again and remain below flood stage.
* Impact...At 14.0 feet, Lowland flooding begins on the left bank of 
  the river.
* Flood History...This crest compares to a previous crest of 14.6 
  feet on 01/18/2006.


&&

LAT...LON 3479 8742 3476 8733 3468 8725 3457 8728
      3458 8741

$$

RSB
010 
WGUS84 KHUN 301046
FLSHUN

Flood Statement
National Weather Service Huntsville AL
546 AM CDT Tue Mar 30 2021

...The Flood Warning is cancelled for the following rivers in 
Alabama...

  Big Nance Creek AT Courtland affecting Lawrence County.

ALC079-301200-
/O.CAN.KHUN.FL.W.0011.000000T0000Z-210330T1046Z/
/BNAA1.1.ER.210330T0049Z.210330T0600Z.210330T0800Z.NO/
546 AM CDT Tue Mar 30 2021

...The Flood Warning for the Big Nance Creek AT Courtland has been 
cancelled...

The Flood Warning is cancelled for
  the Big Nance Creek AT Courtland.
* Current observed data was unavailable.
* Flood stage is 14.0 feet.
* Forecast...The river likely crested near 14.1 feet early this 
  morning and has likely fallen below flood stage. The river will 
  continue to fall to around 9.0 feet Wednesday evening.


&&

LAT...LON 3479 8742 3476 8733 3468 8725 3457 8728
      3458 8741

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this river flood warning went out at Mar 29, 5:51 AM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, Mar 29, 5:51 AM CDT, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
551 AM CDT Mon Mar 29 2021

.UPDATE...
For 12Z TAFS.

&&

.NEAR TERM...(Today)
Issued at 246 AM CDT Mon Mar 29 2021

A chilly start today across the Tennessee Valley as temperatures this
morning start off in the upper 30s to near 40. Definitely a big
contrast from yesterday morning where temperatures were in the 60s.
Some this morning may wake up to some patchy frost, especially across
southern middle Tennessee and other outlying areas. Another gorgeous
weather day is in store with mostly sunny skies and afternoon highs
in the mid 60s. Also, compared to yesterday, winds today will remain
on the lighter side, generally staying in the 5 to 10 mph range.
Temperatures may need to be bumped up a few degrees in a later
update, especially if winds do remain on the lighter side.

.SHORT TERM...(Tonight through Wednesday)
Issued at 246 AM CDT Mon Mar 29 2021

Tranquil conditions continue tonight, although not as cold as this
morning thanks in part to the flow aloft backing to more westerly to
southwesterly by Tuesday morning. An upper level trough moving
across the Plains Tuesday will be the main focus in the short term
period. WAA on Tuesday will return temperatures to the low to mid
70s and moisture advection will also return dewpoints to the upper
50s to near 60. By Tuesday afternoon, a warm front lifts northward
from the Gulf of Mexico, bringing increased rain chances Tuesday
afternoon/evening. Best chances to see rain and perhaps some isolated
thunderstorms is late Tuesday night into early Wednesday morning as
a cold front swings through overnight into the early morning hours.
Unlike the previous few systems, severe weather is not expected given
the lack of instability. However, cannot rule out a few gusty winds
with any thunderstorms along or just ahead of the cold front as deep
layer shear can certainly support some stronger storms.

The bigger concern may once again be heavy rain resulting in some
flooding. Latest forecast calls for 1-2 inches of rain Tuesday night
through Wednesday. Given already high soil moisture from the last few
storm systems, minor flooding is possible and rises along area rivers
is expected. As mentioned in the previous discussion, the ensembles
continue to show high probabilities of greater than 1" of rain, but
quite low probabilities of greater than 2" or rain.

.LONG TERM...(Wednesday night through Sunday)
Issued at 246 AM CDT Mon Mar 29 2021

The post frontal airmass will be quite chilly as it advects into area
Wednesday night. High pressure then situates itself over the region
resulting in clear skies and light winds. Overnight lows Wed, Thu,
and, Fri night drop down into the lower 30s. Thursday night is
expected to be the coldest with some locations dropping into the
upper 20s, especially north of the TN river. As a result, widespread
frost is forecast to occur each of those nights and perhaps a freeze
is possible Thursday night for some locations. Afternoon highs both
Thursday and Friday stay 10 degrees below climatological normals in
the 50s. As the high pressure system slides east by the upcoming
weekend, upper level ridging moves over the southeast CONUS bringing
temperatures back into the upper 60s to lower 70s. Looking ahead, the
dry pattern is expected to continue into next week.

&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
Issued at 551 AM CDT Mon Mar 29 2021

VFR conditions are expected with light and variable winds and clear
skies.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

NEAR TERM...GH
SHORT TERM...GH
LONG TERM...GH
AVIATION...GH

For more information please visit our website
at weather.gov/huntsville.
Hazardous weather outlook, Mar 29, 6:15 AM CDT, 2 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Huntsville AL
615 AM CDT Mon Mar 29 2021

ALZ001>010-016-TNZ076-096-097-301100-
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN-
615 AM CDT Mon Mar 29 2021

This Hazardous Weather Outlook is for north central Alabama,
northeast Alabama, northwest Alabama and southern middle Tennessee.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A few thunderstorms are expected Tuesday night, a few of which could
produce gusty winds. Rainfall of 1 to 2 inches is expected Tuesday
into Wednesday, which could produce ponding of water and bring
additional rises to area rivers.

Unseasonably cold morning low temperatures are forecast Thursday
through Saturday mornings, when frost is possible. The coldest
morning will be Friday when a hard freeze is forecast with low
temperatures in the middle to upper 20s in southern Tennessee and
upper 20s to around 30 in north Alabama.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management personnel is
not anticipated at this time.

Nearby

River Flood Warnings in Alabama, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.